Alert archive / Kansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 142, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 1, 2020, 7:33 PM CDT for Kearny County, Kansas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2020, 7:33 PM CDT (00:33 UTC)
- Expired
- Jul 1, 2020, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Kearny County, KS
The radar
The Dodge City radar (KDDC), 127 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:41 PM CDT | HAIL 1 | 1 Ese Kendall, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2659 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted.
920
WUUS53 KDDC 020033
SVRDDC
KSC093-020115-
/O.NEW.KDDC.SV.W.0142.200702T0033Z-200702T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
733 PM CDT Wed Jul 1 2020
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southern Kearny County in southwestern Kansas...
* Until 815 PM CDT.
* At 733 PM CDT, a severe thunderstorm was located near Kendall,
moving southeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Lakin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3791 10154 3802 10145 3790 10111 3774 10131
3774 10136 3785 10154
TIME...MOT...LOC 0033Z 308DEG 13KT 3793 10146
HAIL...1.75IN
WIND...60MPH
$$
GERARD1 follow-up statement
715
WWUS53 KDDC 020059
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
759 PM CDT Wed Jul 1 2020
KSC093-020115-
/O.CON.KDDC.SV.W.0142.000000T0000Z-200702T0115Z/
Kearny KS-
759 PM CDT Wed Jul 1 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN KEARNY COUNTY...
At 759 PM CDT, a severe thunderstorm was located near Kendall, moving
southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Kearny County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3791 10154 3802 10145 3784 10131 3774 10131
3774 10136 3785 10154
TIME...MOT...LOC 0059Z 333DEG 13KT 3789 10148
HAIL...1.50IN
WIND...60MPH
$$
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:16 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 1, 7:16 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 716 PM CDT Wed Jul 1 2020 ...Updated for aviation discussion... .SHORT TERM...(This evening through Thursday) Issued at 321 PM CDT Wed Jul 1 2020 Winds will shift to an easterly direction tonight and become light. A deck of stratus is expected to form after midnight and continue into the mid morning hours. Depending on how fast this stratus erodes will be the determining factor or how warm we will reach tomorrow. Winds shift to the southeast tomorrow as lee troughing develops across eastern Colorado. A few thunderstorms are anticipated to form along our southern zones late tomorrow afternoon. If this comes to fruition, the strongest storms will be capable of producing large hail and damaging winds. As for temperatures, lows tonight are progged to range from the low 60s across west central Kansas to low 70s across south central Kansas. Highs tomorrow may reach into the upper 90s to around 100 degrees. .LONG TERM...(Thursday night through Wednesday) Issued at 321 PM CDT Wed Jul 1 2020 A few weak disturbances will move through the area late week into this weekend and trigger a few storms to form during peak heating. Any storms that do form should dissipate as they trek eastward overnight. Otherwise expect hot conditions to continue. Winds through the long term look to generally be form the south to southeast. As for temperatures, highs look to reach into the 90s with lows in the 60s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 712 PM CDT Wed Jul 1 2020 Isolated thunderstorms could affect Garden City this evening before 03z. Light easterly upslope flow at 10 kts or less will persist through the period, with some higher winds up to 15 kts after 18z at KLBL. Low MVFR or IFR CIGS may develop overnight with this moist upslope, esepcially at KGCK and KDDC, and possibly some areas of fog. However, uncertainty is high. If low CIGS develop, expect gradually improvment after 15z with daytime heating. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 98 67 95 / 10 30 30 20 GCK 68 99 65 96 / 10 30 20 20 EHA 67 100 66 96 / 0 20 10 20 LBL 67 99 66 97 / 0 20 20 20 HYS 71 95 68 93 / 10 20 40 20 P28 74 101 70 96 / 10 30 40 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Finch
Hazardous weather outlook, Jul 1, 3:17 AM CDT, 16 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 317 AM CDT Wed Jul 1 2020 KSZ030-031-043>046-061>066-074>081-084>090-020830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 317 AM CDT Wed Jul 1 2020 /217 AM MDT Wed Jul 1 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- There will be a chance for thunderstorms across some portion of southwest and/or north central Kansas almost each evening from late Thursday through Monday. At this time the potential for severe weather is not high but a few isolated storms over the weekend may be capable of producing isolated wind gusts of 50 mph and small hail. Days 2-7 Hazards ---------------- * Thursday - Lightning: Limited risk - Excessive heat: Elevated risk - Fire weather: Elevated risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk * Tuesday - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 1, 6:05 PM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Dodge City KS 605 PM CDT Wed Jul 1 2020 KSZ075-076-020000- Grant KS-Haskell KS- 605 PM CDT Wed Jul 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND NORTHWESTERN HASKELL COUNTIES UNTIL 700 PM CDT... At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near Hickok, moving east at 15 mph. Penny size hail will be possible with this storm. Locations impacted include... Hickok and Ryus. LAT...LON 3751 10130 3773 10133 3773 10102 3749 10098 TIME...MOT...LOC 2304Z 268DEG 17KT 3761 10120 FINCH
Special weather statement, Jul 1, 6:29 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Dodge City KS 629 PM CDT Wed Jul 1 2020 KSZ062-063-020015- Finney KS-Kearny KS- 629 PM CDT Wed Jul 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY AND WEST CENTRAL FINNEY COUNTIES UNTIL 715 PM CDT... At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Deerfield, moving east at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Kearny and west central Finney Counties. LAT...LON 3809 10132 3820 10129 3817 10102 3799 10108 TIME...MOT...LOC 2329Z 285DEG 7KT 3812 10124 GERARD
Local storm report, Jul 1, 7:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
720 PM CDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL SATANTA 37.44N 100.99W
07/01/2020 E1.75 INCH HASKELL KS PUBLIC
REPORTED VIA SOCIAL MEDIA.
&&
ASThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:38 PM CDT | Tornado Warning | DDC | Seward | 31 min |
| Jul 1, 8:07 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 38 min |
| Jul 1, 8:14 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 46 min |
| Jul 2, 5:08 AM CDT | Dense Fog Advisory | DDC | Finney, Ford, Grant, Gray, Hamilton, Haskell and 5 more | 5 hr |
| Jul 2, 4:50 PM CDT | Special Weather Statement | DDC | Scott | 40 min |
| Jul 2, 4:58 PM CDT | Special Weather Statement | DDC | Hamilton | 47 min |
| Jul 2, 5:03 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 42 min |
| Jul 2, 5:07 PM CDT | Special Weather Statement | DDC | Morton | 38 min |
| Jul 2, 5:07 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 38 min |
| Jul 2, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 44 min |
| Jul 2, 5:50 PM CDT | Special Weather Statement | DDC | Stanton | 40 min |
| Jul 2, 6:26 PM CDT | Special Weather Statement | DDC | Grant, Kearny | 49 min |
| Jul 2, 6:30 PM CDT | Special Weather Statement | DDC | Scott | 45 min |
| Jul 2, 6:34 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stevens | 41 min |
| Jul 2, 6:50 PM CDT | Special Weather Statement | DDC | Scott | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.